Rated 5.0/5 based on 12 votes

Top
10
Doctor insights on: Excess Vitamin B12 Side Effects

Share
Dr. Milton Mintz
Board Certified, Geriatrics
62 years in practice
2M people helped
1

1
What are the side effects of vitamin b12?

Dr. Milton Mintz
Board Certified, Geriatrics
62 years in practice
2M people helped
What are the side effects of vitamin b12?

None that: I know of.

Get a more detailed answer ›
Dr. Vikram Patel
Board Certified
32 years in practice
853K people helped
Get help from a real doctor now
Dr. Vikram Patel
Board Certified
32 years in practice
853K people helped
Continue
Dr. Randy Baker
947 doctors shared insights

Vitamin B12 (Definition)

Vitamin B12 is a vitamin which is a kind of nutritional agent ...Read more


Dr. Alan Ali
Board Certified, Psychiatry
27 years in practice
177M people helped
2

2
Do vitamin B12 supplements have any side effects?

Dr. Alan Ali
Board Certified, Psychiatry
27 years in practice
177M people helped
Do vitamin B12 supplements have any side effects?

B12 Vitamin: Generally, there is no risk of toxicity from too much b12, however, if taken at same time with antibiotics for acne, such as tetracycline, it can lower effectiveness of the antibiotic. Some reported adverse events include allergy, fever, headaches, joint pains, upset stomach, swelling, dizziness. ...Read more

Get help from a doctor now ›
Dr. Vikram Patel
Board Certified
32 years in practice
853K people helped
Get help from a real doctor now
Dr. Vikram Patel
Board Certified
32 years in practice
853K people helped
Continue
Dr. Andrew Blazar
Board Certified, Obstetrics and Gynecology
57 years in practice
914K people helped
3

3
I'm taking a vitamin B12 supplement of 1, 000 mcg's per day, any side effects to worry about?

Dr. Andrew Blazar
Board Certified, Obstetrics and Gynecology
57 years in practice
914K people helped

No: But it may not be helpful and may be wasteful. ...Read more

Get help from a doctor now ›
Dr. Jack Mutnick
Board Certified, Allergy and Immunology
12 years in practice
8M people helped
4

4
Should i consume tinospora cardifolia concentrate, as in 2010 i was diagnosed with itp and vitamin B12 deficiency? Does the herb has side effects?

Dr. Jack Mutnick
Board Certified, Allergy and Immunology
12 years in practice
8M people helped
Should i consume tinospora cardifolia concentrate, as in 2010 i was diagnosed with itp and vitamin B12 deficiency? Does the herb has side effects?

ITP: You really should discuss this with your hematologist who treated your itp and/or whomever follows you for this condition. I cannot personally recommend you to take an "herbal concentrate" since it is not monitored by the fda and side effects have been reported. ...Read more

Get help from a doctor now ›
Dr. Vikram Patel
Board Certified
32 years in practice
853K people helped
Get help from a specialist now
Continue
Dr. Jack Rubin, M.d.
Board Certified, Nephrology and Dialysis
43 years in practice
4M people helped
5

5
My doc says im aneamic and has prescribed me dexorange syrup it has iron folic acid and vitamin B12 but im afraid will it giv me any side effects?

Dr. Jack Rubin, M.d.
Board Certified, Nephrology and Dialysis
43 years in practice
4M people helped
My doc says im aneamic and has prescribed me dexorange syrup it has iron folic acid and vitamin B12 but im afraid will it giv me any side effects?

Anemia treatmemt: Other than possible constipation, caused by iron, the syrup (s) your physician (p) prescribed will give harmless. Ask your p what you folate, iron and B12 values are. If they are normal, you will gain nothing by the s. Anemia can come from blood loss, either by GI or menstrual losses. If you iron (i) level is low, and you eat meat, consider one of those as the cause of your anemia. ...Read more

Get help from a doctor now ›
Dr. Daniel Goldman
Board Certified, Internal Medicine
22 years in practice
104K people helped
6

6
Vitamin B12 pills benefits and side effaces??

Dr. Daniel Goldman
Board Certified, Internal Medicine
22 years in practice
104K people helped

Take only if needed: If you are vitamin B12 defecient, then a B12 supplement can help with anemia and nerve function. If you are not B12 defecient, the it will not help. Overdosing of Vitamin B12 can cause nerve dysfunction, diarrhea, and other side effects. My general advice is that if you do not have a vitamin defeciency, the a general multivitamin once daily is all that you need. ...Read more

Get help from a doctor now ›
Dr. Su Fairchild
Board Certified, Integrative Medicine
19 years in practice
4M people helped
7

7
What is the name of the disorder of the liver could result in excess vitamin B12 in the body?

Dr. Su Fairchild
Board Certified, Integrative Medicine
19 years in practice
4M people helped
What is the name of the disorder of the liver could result in excess vitamin B12 in the body?

Cirrhosis: Cirrhosis and hepatitis could theoretically cause elevated B12 levels. ...Read more

Get help from a doctor now ›
Dr. David Lipkin
Board Certified, Internal Medicine
47 years in practice
10M people helped
8

8
Does mastaburation causes vitamin b12 loss in our body and cuase memory loss .. these days after excess of mastaburation am forgetng many things czn concentrate on anything ....and colour of my hair is getting into white is this due to mastaburation ?

Dr. David Lipkin
Board Certified, Internal Medicine
47 years in practice
10M people helped
Does mastaburation causes vitamin b12 loss in our body and cuase memory loss .. these days after excess of mastaburation am forgetng many things czn concentrate on anything ....and colour of my hair is getting into white is this due to mastaburation  ?

No: Masturbation is normal and doesn't cause Vitamin B-12 loss, white hair or memory loss. Difficulty remembering things and concentrating is often due to anxiety and or depression. Depending on your age other causes are possible. An online consultation with a Health Tap physician may be helpful if you have additional questions. The following website may or not be pertinent > http://bit.ly/1JOcB1k ...Read more

Get help from a doctor now ›
Dr. Dariush Saghafi
Board Certified, Neurology
28 years in practice
18M people helped
9

9
I have severe vitamin b12, d deficiency and at same time has excess production of sebum on scalp. Is both are related??And any other mineral for it??

Dr. Dariush Saghafi
Board Certified, Neurology
28 years in practice
18M people helped
I have severe vitamin b12, d deficiency and at same time has excess production of sebum on scalp. Is both are related??And any other mineral for it??

Unrelated: There is no direct relationship or association I am aware of between seborrhea (what you have) and B12 deficiecy. You are very young for being so B12 deficient. Do you not like LIVER, SALMON, TROUT, CLAMS, or BEEF? A mineral put into shampoos is selenium but I find that has variable effects. Check with a dermatologist for more information...and fix your B12 status...VERY IMPORTANT! ...Read more

Get help from a doctor now ›
Dr. Yash Khanna
Board Certified, Family Medicine
52 years in practice
132M people helped
10

10
I have red bumps on left side of tongue..not sore..i am also vitamin B12 defiency..what could it be..im getting injections every week.. then 3 months?

Dr. Yash Khanna
Board Certified, Family Medicine
52 years in practice
132M people helped
I have red bumps on left side of tongue..not sore..i am also vitamin B12 defiency..what could it be..im getting injections every week.. then 3 months?

Vitamin B12 Deficien: Bumps on tongue can be caused by VitB12 Deficiency.Other causes are Smoking,Canker Sores and viral infections Consult your doctor if it is painful and a concern for you ...Read more

Get help from a doctor now ›

Get more personalized answers directly from real doctors!

Get help from a real doctor now
Dr. Vikram Patel
Board Certified,
32 years in practice
853K people helped
Continue
85,000 doctors available
Find us on Facebook